I've been being told I have a touch of Mediterranean's anemia since I was 25, now I'm 60. The Doc's never worried about it because my Mother and grandparents are from Italy. Sp the Doc's said it was normal.
But now something new is happening. My Doc did blood work on me a month age and he looked at the results in front of me. He became rather alarmed. He said my Iron levels are super low. He said he thinks it's Iron deficiency anemia, but didn't seem sure. So he had his nurse draw more blood for further tests. He also said my red blood cells aren't shaped correctly and there isn't as many as there should be. He asked me if I was bleeding some where? I guess he meant internally. I said not that I know of. I was admitted to a hospital in June and they did many tests. One was a full torso CT scan with Contrast. They sent a gastroenterologist to speak to me who said there are 2 anomalies in my digestive system. So he advised me to get an upper endoscopy[y ad colonoscopy. I haven't done it due to lack of funds. They checked me for occult blood and didn't find any. So I'm worried.
My Doc gave me 3 scripts but my insurance is only covering 1. It's a fish pill called Lovaza. I'm supposed to start with 1 a day on then take 2 a day if I can tolerate them. But why would Fish oil be hard to tolerate?
He also wants me on that Vit D 3 pill you take once a week. It wasn't covered so all I have is 400 IU Vit D pills.
He also wanted me on an Iron pill called Corvite. They wouldn't cover it so bought otc Feosol.
I know next to nothing about all this. Can anyone help me?
Added 18 Oct 2012:
This is all so over whelming and confusing. And there's a lot more I haven't even told you yet. I don't want to make it too confusing.
I've been going to a Doc I'll call W for the past 2 years. He's giving me Subutex for pain. Actually, way back in 2001 - 04 he was giving me Vicodin for pain, 4 a day. After 3 years my tolerance increased, and had he been a real pain Doc as he was pretending to be, he probably should have switched me to a different short acting opiate. But he put me on Suboxone. I had an allergic reaction to the Naloxone in it. Then my gall Bladder ruptured. It was removed and then I got a new Doc who put me on Name Brand Subutex, which no longer exists. That Doc was arrested on phoney charges and I tried to stay without Subutex a month and finally went back to Dr. W. I have had an anxiety disorder since 2001 and I never needed many Xanax nor Ativan to control it. But when W refused to let me have a bottle of Xanax or Ativan for when I really needed it, things got worse. Since W didn't even consider it anxiety I went to the ER in June thinking I was on the verge of a heart attack or a stroke. But other than high blood pressure, they found nothing wrong with my heart. Their main dx was anxiety and anemia. I was released after 3 days and I was supposed to see many Docs, I don't have money for, and I am always exhausted. I'm lucky if I leave my apt once a day to buy food. My pharmacist, who I've become close with, recommended a Dr. K who also treats people with Suboxone, but he says he likes to be thorough. So he asked for all my hospital records and he did blood tests himself. They tested me for occult blood in the hospital and it was negative. I do have a history of colon polyps going back to when I was about 30.
I feel shaky (inside) all the time, and all the Docs are assuming it's anxiety. So Dr. K has me on .5 mg Xanax 3 times a day. It helps. I have every reason there is for why I should be anxious. But somehow, I think the shakes are not just anxiety because anxiety is usually accompanied by worry or fretting. I'm not always worried, but I do always feel shaky.
I'm now wondering if the shakiness is from anemia? And I am so exhausted. They give me 30 Provigil a month, and a few years ago, I never even took them all. But the fatigue has become so intense that without Provigil I can't do much of anything. I walk to the store and buy food, and I use my PC. But without Provigil I can't even clean. I have also noticed my legs burn when I climb steps.
One last thing. I was taking 1200 IU of D for a month and I got headaches from it. I stopped the D and the headaches went away.
I don't know what's going on. But since I worry so much i think I have cancer, because I am also losing weight. And I never lose weight.